ESTONIAN ACADEMY
PUBLISHERS
eesti teaduste
akadeemia kirjastus
PUBLISHED
SINCE 1952
 
Proceeding cover
proceedings
of the estonian academy of sciences
ISSN 1736-7530 (Electronic)
ISSN 1736-6046 (Print)
Impact Factor (2020): 1.045

Some characterizations of Mannheim partner curves in the Minkowski 3-space E13; pp. 210–220

Full article in PDF format | doi: 10.3176/proc.2011.4.02

Authors
Tanju Kahraman, Mehmet Önder, Mustafa Kazaz, H. Hüseyin Uğurlu

Abstract

In this paper, we give some characterizations of Mannheim partner curves in the Minkowski 3-space E13. Firstly, we classify these curves in E13. Next, we give some relationships characterizing these curves and we show that the Mannheim theorem is not valid for the Mannheim partner curves in E13. Moreover, by considering the spherical indicatrix of the Frenet vectors of those curves, we obtain some new relationships between the curvatures and torsions of the Mannheim partner curves in E13.


References

  1. Burke, J. F. Bertrand curves associated with a pair of curves. Math. Mag., 1960, 34(1), 60–62.
http://dx.doi.org/10.2307/2687860

  2. Görgülü, E. and Ozdamar, E. A generalization of the Bertrand curves as general inclined curves in E n. Comm. Fac. Sci. Univ. Ankara, Ser. A1, 1986, 35, 53–60.

  3. Hacisalihoğlu, H. H. Diferansiyel Geometri. İnönü Üniversitesi Fen-Edebiyat Fakültesi Yayınları No. 2. 1983.

  4. Izumiya, S. and Takeuchi, N. Generic properties of helices and Bertrand curves. J. Geom., 2002, 74, 97–109.
http://dx.doi.org/10.1007/PL00012543

  5. Liu, H. and Wang, F. Mannheim partner curves in 3-space. J. Geom., 2008, 88(1–2), 120–126.
http://dx.doi.org/10.1007/s00022-007-1949-0

  6. Onder, M. and Uğurlu, H. H. On the development of Mannheim offsets of timelike ruled surfaces in Minkowski 3-space. arXiv:0906.2077v5 [math.DG].

  7. Onder, M., Uğurlu, H. H., and Kazaz, M. Mannheim offsets of spacelike ruled surfaces in Minkowski 3-space. arXiv:0906.4660v3 [math.DG].

  8. O’Neill, B. Semi-Riemannian Geometry with Applications to Relativity. Academic Press, London, 1983.

  9. Orbay, K., Kasap, E., and Aydemir, I. Mannheim offsets of ruled surfaces. Math. Probl. Eng., 2009, Article ID 160917.
http://dx.doi.org/10.1155/2009/160917

10. Orbay, K. and Kasap, E. On Mannheim partner curves in E 3. Int. J. Phys. Sci., 2009, 4(5), 261–264.

11. Oztekin, H. B. and Ergüt, M. Null Mannheim curves in the Minkowski 3-space  Turk. J. Math., 2011, 35, 107–114.

12. Ravani, B. and Ku, T. S. Bertrand offsets of ruled and developable surfaces. Comp. Aided Geom. Design, 1991, 23(2), 145–152.

13. Struik, D. J. Lectures on Classical Differential Geometry. 2nd edn. Addison Wesley, Dover, 1988.

14. Wang, F. and Liu, H. Mannheim partner curves in 3-Euclidean space. Math. Practice Theory, 2007, 37(1), 141–143.

15. Whittemore, J. K. Bertrand curves and helices. Duke Math. J., 1940, 6(1), 235–245.
http://dx.doi.org/10.1215/S0012-7094-40-00618-4

16. Walrave, J. Curves and Surfaces in Minkowski Space. Doctoral thesis, K. U. Leuven, Faculty of Science, Leuven, 1995.

 


Back to Issue